Alert archive / Texas / Flash Flood Warnings in 2007

Flash Flood Warning 33, NWS Shreveport, LA

July 4, 2007Smith County, Texas

NWS Shreveport, LA issued this flash flood warning at Jul 4, 2007, 3:39 PM CDT for Smith County, Texas. It took effect at Jul 4, 2007, 3:46 PM CDT. It was in force for 4 hr. 2 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jul 4, 2007, 3:39 PM CDT (20:39 UTC)
In effect from
Jul 4, 2007, 3:46 PM CDT
Expired
Jul 4, 2007, 7:45 PM CDT
In force
4 hr
Issued by
NWS Shreveport, LA
Area
Whole counties

County Smith County, TX

The radar

The Shreveport radar (KSHV), 134 km from the middle of the area, began a volume at 20:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 4, 3:50 PM CDTFLASH FLOODTyler, TXSECONDARY ROADS CLOSED THROUGHOUT THE COUNTY.
Jul 4, 4:00 PM CDTFLASH FLOODArp, TX6-8 INCHES OF WATER ON HWY 64 EAST AND NORTH OF TOWN.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Shreveport, LA (KSHV), launched 12:00Z, 8.7 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2007-07-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 494 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2007-07-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 2 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
494 J/kg
Mixed-layer CIN
-35 J/kg
Mixed-layer LCL
892 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
2 m²/s²
0-3 km storm-relative helicity
-3 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KSHV 042046
FFWSHV
TXC423-050045-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
339 PM CDT WED JUL 4 2007

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  SMITH COUNTY IN NORTHEAST TEXAS...
  THIS INCLUDES THE CITIES OF...WHITEHOUSE...TYLER...

* UNTIL 745 PM CDT

* AT 339 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
FLASH FLOODING FROM A SERIES OF THUNDERSTORMS OVER THE WARNED AREA.
DOPPLAR RADAR HAS INDICATED THAT WIDESPREAD ONE TO TWO PLUS INCHES OF 
RAIN HAS FALLEN ACROSS CENTRAL AND SOUTHERN SMITH COUNTY TODAY...WITH 
ADDITIONAL MODERATE TO HEAVY RAINFALL OVERSPREADING MUCH OF SMITH 
COUNTY DURING THE NEXT FEW HOURS. RAINFALL RATES OF ONE TO TWO 
INCHES PER HOUR WILL BE POSSIBLE WITH SOME OF THESE SHOWERS AND 
EMBEDDED THUNDERSTORMS OVER AN ALREADY SATURATED GROUND...WITH FLASH 
FLOODING POSSIBLE ACROSS SMITH COUNTY...INCLUDING NOONDAY...WHITEHOUSE...
ARP...AND TYLER.  

ADDITIONAL RAINFALL AMOUNTS OF ONE TO THREE INCHES ARE POSSIBLE IN 
THE WARNED AREA THROUGH 745 PM.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE 
BANKS OF CREEKS AND STREAMS. ADDITIONALLY...COUNTRY ROADS AND 
FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW LYING 
AREAS ARE SUBJECT TO FLOODING.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

LAT...LON 3214 9545 3214 9499 3246 9498 3250 9557

$$

15

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this flash flood warning went out at Jul 4, 10:22 AM CDT, 5 hours 17 minutes earlier.

Area forecast discussion, Jul 4, 10:22 AM CDT, 5 hours 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
1022 AM CDT WED JUL 4 2007

...AN UPDATE TO THE TEXT FORECAST IS NOT ANTICIPATED AT THIS TIME...

.DISCUSSION...
MORNING ANALYSIS AND WATER VAPOR IMAGERY CONTINUE TO SHOW A PESKY
UPPER-LEVEL LOW SPINNING OVER SOUTH-CENTRAL TEXAS.  LARGE SCALE
ASCENT ON THE EASTERN SIDE OF THE LOW HAS RESULTED IN WIDESPREAD
SHOWERS /AND A FEW THUNDERSTORMS/ FROM THE TEXAS COASTAL BEND TO
SOUTHERN LOUISIANA.  THIS PRECIPITATION IS EXPECTED TO CONTINUE
MOVING NORTHWARD THROUGH THE AFTERNOON...ALLOWING THE SOUTHERN
COUNTIES AND PARISHES IN THE FORECAST AREA TO SEE THE GREATEST
COVERAGE OF PRECIPITATION.

BUT THATS NOT ALL.  MY SUBJECTIVE ANALYSIS ALSO SHOWS PLENTY OF
SURFACE MESOSCALE BOUNDARIES ACROSS THE FOREAST AREA AT
MID-MORNING.  SHOWERS HAVE BEEN DEVELOPING ALONG A NORTHWARD-MOVING
BOUNDARY NEAR/JUST NORTH OF IH-20 THIS MORNING.  STILL ANOTHER
BOUNDARY WAS ORIENTED NORTH-SOUTH ACROSS NORTHEAST TEXAS.

MORAL OF THE STORY...OUR AREA MAY BE HIT WITH A ONE-TWO PUNCH THIS
AFTERNOON.  SOUTHERN PARTS OF THE REGION WILL LIKELY CONTINUE SEEING
THE AFFECTS FROM THE SOUTHERN RAIN AREA.  OTHER AREAS WILL ALSO SEE
CONVECTIVE DEVELOPMENT DURING PEAK AFTERNOON HEATING DUE TO THE
PRESENCE OF SEVERAL MESOSCALE BOUNDARIES.

OTHER THAN A TWEAK HERE AND THERE TO THE HOURLY TEMPERATURE GRIDS...
THE ONGOING FORECAST APPEARS TO HANDLE THE SITUATION WELL.  NO
CHANGES ARE ANTICIPATED AT THIS TIME.  /21/

&&

.AVIATION...
MVFR CIGS HAVE FORMED ACROSS PORTIONS OF NCNTRL LA/DEEP E TX...WHILE
IFR CIGS LINGER ACROSS SE OK/SW AR. EXPECT CIGS TO BECOME VFR BY
LATE MORNING/MIDDAY...ALTHOUGH CONVECTION CONTINUES TO INCREASE
ALONG THE INVERTED TROUGH/SHEAR AXIS ALONG THE I-20 CORRIDOR OVER
E TX/NW LA. CIGS/VSBYS WILL BECOME MVFR NEAR/BENEATH
CONVECTION...AND SOME CELLS COULD ALSO PRODUCE LOCALIZED WIND GUSTS
TO 25 KTS. WILL CONTINUE TO PREVAIL VCTS AND TEMPO THUNDER IN FOR
THE E TX/SHV TERMINALS...ALTHOUGH CONVECTION WILL LIKELY BE A LITTLE
LATER FIRING ACROSS THE TXK/ELD TERMINALS /EARLY AFTERNOON/...AS
THIS AREA REMAINS REMOVED FROM BETTER SE GULF INFLOW. CONVECTION
SHOULD WANE BETWEEN 1-5Z THURSDAY...WITH AC/CIRROFORM DEBRIS
LINGERING OVERNIGHT. AS WAS THE CASE THE LAST 2 MORNINGS...VLIFR
CIGS MAY DEVELOP IN AREAS THAT SEE RAINFALL TODAY...AND WHERE THE
CLOUD COVER THINS LATE. /15/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  89  74  89  72 /  70  30  50  30
MLU  87  71  87  71 /  70  30  50  30
DEQ  86  71  86  69 /  60  30  50  30
TXK  86  72  86  70 /  60  40  50  30
ELD  87  72  87  69 /  50  30  50  30
TYR  86  73  88  72 /  70  40  50  30
GGG  88  74  88  71 /  70  40  50  30
LFK  85  73  87  73 /  80  40  50  30

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.
&&

PUBLIC FORECASTER...BUTTS
AVIATION/FIRE WEATHER FORECASTER...15
Hazardous weather outlook, Jul 4, 12:05 PM CDT, 3 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1205 PM CDT WED JUL 4 2007

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-051100-
ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE-
CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD-
HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION-
MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA-
PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX-
SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR-
WEBSTER-WINN-WOOD-
1205 PM CDT WED JUL 4 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST
TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED ACROSS THE FOUR
STATE REGION TODAY AND TONIGHT. DUE TO AN UNSTABLE AND VERY MOIST
ATMOSPHERE...RAINFALL WILL BE HEAVY AT TIMES.  RAINFALL RATES UP TO
TWO INCHES PER HOUR ARE POSSIBLE...WHICH COULD LEAD TO LOCALIZED
FLASH FLOODING.  ALSO...A FEW STORMS WILL BE CAPABLE OF PRODUCING
WIND GUSTS OF 40 MILES AN HOUR AND FREQUENT FLASHES OF LIGHTNING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...

SCATTERED THUNDERSTORMS WILL CONTINUE...MAINLY DURING THE AFTERNOON
AND EARLY EVENING HOURS. THE MORE INTENSE STORMS WILL BE CAPABLE OF
PRODUCING LOCALLY HEAVY RAINFALL...GUSTY WINDS...AND FREQUENT
LIGHTNING.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY
MANAGEMENT PERSONNEL IS NOT ANTICIPATED THROUGH TONIGHT.

BUTTS

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 3, 8:00 PM CDTFlash Flood WarningSHVSmith2 hr

Nearby

Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.